Alert archive / Oklahoma / Special Weather Statements in 2010

Special Weather Statement, NWS Tulsa, OK

August 7, 2010Choctaw County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 7, 2010, 7:25 PM CDT for Choctaw County, Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2010, 7:25 PM CDT (00:25 UTC)
Expired
Aug 7, 2010, 8:30 PM CDT
In force
65 min
Issued by
NWS Tulsa, OK

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 188 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2010-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1622 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2010-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1622 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
2065 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

359 
WWUS84 KTSA 080025
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
725 PM CDT SAT AUG 7 2010

OKZ053-080130-
CHOCTAW OK-
725 PM CDT SAT AUG 7 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHERN CHOCTAW

AT 725 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
GAY...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...GOODLAND.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND 
FREQUENT CLOUD TO GROUND LIGHTNING.

LAT...LON 3388 9547 3388 9550 3389 9552 3388 9554
      3394 9558 3394 9560 3391 9562 3389 9569
      3390 9573 3397 9573 3400 9540 3386 9539
      3386 9546
TIME...MOT...LOC 0025Z 268DEG 7KT 3390 9563

$$

LACY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:40 PM CDT, 45 minutes earlier.

Area forecast discussion, Aug 7, 6:40 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
640 PM CDT SAT AUG 7 2010

.DISCUSSION...

THE 00Z AVIATION DISCUSSION IS INCLUDED BELOW.

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS WILL PREVAIL THRU THE FORECAST PERIOD OUTSIDE OF
TSRA ACTIVITY. ONGOING TSRA ACTIVITY IS NOT EXPECTED TO IMPACT
ANY OF THE TERMINALS FOR THE REMAINDER OF THE EVENING. COULD SEE
MORE WDLY SCT TSRA ACTIVITY ON SUNDAY...HOWEVER CONFIDENCE IS TOO
LOW TO MENTION IN THE TAF THIS FAR OUT IN THE FORECAST.

LACY

&&

.PREV DISCUSSION... /ISSUED 345 PM CDT SAT AUG 7 2010/

DISCUSSION...
CONVECTION HAS BEEN SUSTAINED ALL DAY AHEAD OF SUBTLE MID LEVEL
WAVE PASSING OVERHEAD...WITH THE MAJORITY OF PRECIP EXPECTED TO
HAVE SHIFTED FURTHER EASTWARD AND/OR DISSIPATED BY EARLY THIS
EVENING. THE AXIS OF DEEPER MOISTURE DEFINED WELL BY PRECIP WATER
VALUES 2+ INCHES WILL ONLY SLOWLY SHIFT EASTWARD...SO ADDITIONAL
EARLY MORNING STORMS FOLLOWED BY EXPANDING AFTERNOON STORM COVERAGE
CAN BE EXPECTED THROUGH MONDAY. LESSER COVERAGE EXPECTED TUESDAY
THROUGH THE REMAINDER OF THE WEEK...THOUGH ISOLATED STORMS ARE
LIKELY OVER THE HIGHER TERRAIN AREAS.

THE ABNORMALLY HIGH AND PERSISTENT DEWPOINTS THAT HAVE PLAGUED THE
AREA THIS SUMMER LOOK TO REMAIN IN PLACE THROUGH THE UPCOMING
WEEK. WHILE TEMPERATURES WILL NOT BE TOO FAR FROM NORMAL...THE
RESULTANT HEAT INDEX VALUES OF 105 TO 110 DEGREES WILL BE A NEAR
DAILY OCCURRENCE FOR ALL BUT FAR NORTHWEST ARKANSAS.
ADDITIONALLY...THE TREND OF ABOVE NORMAL OVERNIGHT LOW
TEMPERATURES LOOKS TO ALSO CONTINUE WHICH PLACES PORTIONS OF THE
FORECAST AREA WITHIN HEAT WARNING CRITERIA. THESE WARMER LOW TEMPS
WILL BE MOST NOTICEABLE ACROSS THE LARGER URBAN AREAS. THUS...THE
PREVIOUS HEAT WATCH HAS BEEN UPGRADED ACCORDINGLY AND WILL LIKELY
BE EXTENDED IN TIME AS CONFIDENCE INCREASES FOR LATER FORECAST
PERIODS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   77 100  80 100 /  20  10  10  10
FSM   75  97  78  97 /  50  30  20  30
MLC   74 100  76 100 /  40  10  10  10
BVO   73 101  75 101 /  20  10  10  10
FYV   71  95  74  95 /  40  30  20  30
BYV   69  95  73  95 /  40  30  20  30
MKO   73  98  76  98 /  40  10  10  20
MIO   73  98  75  98 /  40  10  10  20
F10   73  99  78  99 /  30  10  10  10
HHW   75  99  76  99 /  40  20  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING FROM 7 AM SUNDAY TO 7 PM TUESDAY FOR
     OKZ060-OKZ061-OKZ064-OKZ066-OKZ067-OKZ070-OKZ072.

     HEAT ADVISORY FROM 7 AM SUNDAY TO 7 PM TUESDAY FOR OKZ049-OKZ053-
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ062-OKZ063-
     OKZ065-OKZ068-OKZ071-OKZ073-OKZ074-OKZ075-OKZ076.

AR...EXCESSIVE HEAT WARNING FROM 7 AM SUNDAY TO 7 PM TUESDAY FOR
     ARZ019-ARZ020-ARZ029.

&&

AVIATION...30
Hazardous weather outlook, Aug 7, 5:01 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT SAT AUG 7 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT SAT AUG 7 2010

...EXCESSIVELY HOT WEATHER SET TO RETURN ON SUNDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.
DISCUSSION...
SCATTERED THUNDERSTORMS ARE OCCURRING THIS AFTERNOON ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...MAINLY EAST OF A
MCALESTER TO VINITA LINE. ISOLATED THUNDERSTORMS WERE OCCURRING
WEST OF THE LINE. THIS THUNDERSTORM ACTIVITY IS EXPECTED TO
DISSIPATE A FEW HOURS AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING.
THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG
GUSTY WINDS AND BRIEF HEAVY RAINFALL.

TEMPERATURES HAVE TOPPED OUT IN THE LOW TO MIDDLE 90S ACROSS MUCH
OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TODAY WITH HEAT INDEX
VALUES BETWEEN 95 AND 105. TEMPERATURES WILL ONLY FALL OFF INTO THE
LOW TO MID 70S ACROSS MUCH OF THE AREA TONIGHT PROVIDING LITTLE
RELIEF FROM THE HEAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
WEDNESDAY THROUGH FRIDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THE HEAT WILL BE THE MAIN STORY OF THE UPCOMING WEEK AS TRIPLE DIGIT
TEMPERATURES BECOME COMMON ACROSS THE AREA ONCE AGAIN. EXCESSIVE HEAT
WARNINGS AND HEAT ADVISORIES /OKCNPWTSA/ HAVE BEEN POSTED FOR EASTERN
OKLAHOMA AND WEST-CENTRAL ARKANSAS THROUGH TUESDAY AND WILL LIKELY BE
EXTENDED INTO WEEKEND AS THE HEAT WAVE PERSISTS.

A FEW MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
BE POSSIBLE THROUGH TUESDAY IN THE FAVORED TERRAIN AREAS OF
FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 7, 3:01 PM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
301 PM CDT SAT AUG 7 2010

OKZ072-076-072100-
LE FLORE OK-SEQUOYAH OK-
301 PM CDT SAT AUG 7 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN SEQUOYAH

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN LE FLORE

AT 301 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF GANS...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...SALLISAW...GANS...MULDROW...ROLAND...SPIRO
AND POCOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3523 9446 3523 9478 3530 9481 3534 9481
      3536 9484 3550 9490 3554 9447
TIME...MOT...LOC 2001Z 251DEG 10KT 3534 9471
Special weather statement, Aug 7, 3:33 PM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
333 PM CDT SAT AUG 7 2010

ARZ019-029-OKZ072-076-072130-
CRAWFORD AR-LE FLORE OK-SEBASTIAN AR-SEQUOYAH OK-
333 PM CDT SAT AUG 7 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     NORTHERN SEBASTIAN

IN NORTHWEST ARKANSAS
     SOUTHWESTERN CRAWFORD

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN SEQUOYAH

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN LE FLORE

AT 333 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF ROLAND TO COTTONWOOD TO JENSON...
MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...MULDROW...ROLAND...SHORT...MOFFETT...POCOLA...
ARKOMA...FORT SMITH...HACKETT...GREENWOOD...BARLING...LAVACA...
BURNVILLE...EXCELSIOR...BONANZA...JENNY LIND...VAN BUREN...ALMA...
CEDARVILLE...FIGURE FIVE AND RUDY.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3514 9413 3512 9448 3536 9465 3558 9459
      3562 9428 3537 9415
TIME...MOT...LOC 2033Z 270DEG 8KT 3549 9456 3535 9455
          3519 9444
Special weather statement, Aug 7, 6:02 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
602 PM CDT SAT AUG 7 2010

OKZ053-072345-
CHOCTAW OK-
602 PM CDT SAT AUG 7 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     NORTHWESTERN CHOCTAW

AT 603 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
BOSWELL...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...BOSWELL.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3402 9594 3416 9595 3416 9573 3399 9574
TIME...MOT...LOC 2303Z 274DEG 4KT 3411 9591

LACY
Special weather statement, Aug 7, 7:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
725 PM CDT SAT AUG 7 2010

OKZ053-080130-
CHOCTAW OK-
725 PM CDT SAT AUG 7 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHERN CHOCTAW

AT 725 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
GAY...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...GOODLAND.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING.

LAT...LON 3388 9547 3388 9550 3389 9552 3388 9554
      3394 9558 3394 9560 3391 9562 3389 9569
      3390 9573 3397 9573 3400 9540 3386 9539
      3386 9546
TIME...MOT...LOC 0025Z 268DEG 7KT 3390 9563

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:50 PM CDTSpecial Weather StatementTSAChoctaw55 min
Aug 7, 9:05 PM CDTAreal Flood AdvisoryTSAChoctaw115 min
Aug 8, 4:30 PM CDTSpecial Weather StatementTSALeFlore30 min
Aug 8, 5:03 PM CDTSpecial Weather StatementTSAAdair42 min
Aug 8, 5:28 PM CDTAreal Flood AdvisoryTSADelaware2 hr
Aug 8, 6:01 PM CDTSpecial Weather StatementTSAMcIntosh44 min
Aug 8, 6:42 PM CDTSpecial Weather StatementTSAHaskell48 min
Aug 8, 5:14 PM CDTSpecial Weather StatementTSASebastian46 min

Nearby

Special Weather Statements in Oklahoma, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.